MAUDE Adverse Event Report: GYRUS ACMI, INC. VALVE IN CARTRIDGE, 6MM; SPIRATION VALVE

GYRUS ACMI, INC. VALVE IN CARTRIDGE, 6MM; SPIRATION VALVE
Model Number SVS-V6-00
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Pneumothorax (2012)
Date of Event 10/14/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Five spiration valves were placed in the patient.Five event reports were filed separately, one for each device.This is report one of five for the reported pneumothorax event.Pneumothorax is the most common device related serious adverse event that is associated with the spiration valve system.In the emprove study, the incidence of serious pneumothorax was 14.2%, with over 75% of the serious pneumothorax events occurring within the first 3 days post-procedure.Early-onset pneumothorax in the treatment group likely resulted from lung conformation changes due to acute reduction in lung volume by valve therapy, triggering rapid expansion of the ipsilateral non-targeted lobe leading to pneumothorax.(criner gj, delage a, voelker k, et al.Improving lung function in severe heterogenous emphysema with the spiration® valve system (emprove): a multicenter, open-label, randomized control trial.Am j respir crit care med.2019;200(11):1354-1362.Doi:10.1164/rccm.201902-0383oc).However, it should be noted that pneumothorax events are also recognized as an indicator of successful target lobe occlusion and when managed according to published expert guidelines (valipour a, slebos dj, de oliveira hg, et al.Expert statement: pneumothorax associated with endoscopic valve therapy for emphysema -- potential mechanisms, treatment algorithm and case examples.Respiration 2004 2014; 87(6): 513-521.Doi:10.1159/000360642), subjects with pneumothorax events experienced clinical benefits similar to that in subjects without pneumothorax events (criner gj, delage a, voelker k, et al.Improving lung function in severe heterogenous emphysema with the spiration valve system (emprove).A multicenter, open-label, randomized control trial.Am j respir crit care med.2019;200(11):1354-1362.Doi:10.1164/rccm.201902-0383oc).The reported event aligns with the experience in the emprove clinical trial and is an expected adverse event associated with the spiration valve system.H3 other text: device discarded after removal.Not returned to manufacturer.
 
Event or Problem Description
A patient underwent valve placement procedure for the treatment of emphysema on (b)(6) 2023.The physician placed 1x 6mm, 1x 7mm valve, and 1x 9mm valve.One 9mm valve was removed due to fit and replaced with a 7mm valve.Subsequently two additional 9mm valves were placed.In total five valves were placed in the right upper lobe.After a four day stay, the patient was released from hospital with no complications at the time of discharge.Ten days after valve placement procedure on (b)(6) 2023), the patient was admitted to a different hospital.Chest x-ray was taken, ct scan was performed, and pneumothorax was confirmed a chest tube was inserted to treat the pneumothorax with suction.Twenty-four days after initial valve placement on (b)(6) 2023), all five valves were removed due to continuing air leaks.During the removal procedure, an abundance of mucous was observed and the patient was treated with antibiotics for suspected pneumonia.The patient was discharged from hospital four days after valve removal on (b)(6) 2023) with heimlich valve in place for pneumothorax and on antibiotics to treat suspected pneumonia.Culture results were requested but to date no pneumonia has been confirmed.There was no reported device malfunction.
 
Event or Problem Description
Patient's culture test results came back negative for pneumonia.Patient was seen by physician 28 days post hospital discharge ((b)(6) 2023).There was no evidence of an air leak.Computed tomography (ct) confirmed pneumothorax resolution.The heimlich valve (not a gyrus product) was left in place but was subsequently removed 5 days later ((b)(6) 2023).

Brand Name
VALVE IN CARTRIDGE, 6MM
Common Device Name
SPIRATION VALVE
Manufacturer (Section D)
GYRUS ACMI, INC.
6675 185th ave ne
redmond WA 98052
Manufacturer (Section G)
GYRUS ACMI, INC.
6675 185th ave ne
redmond WA 98052
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key18145703
Report Number3004450998-2023-00048
Device Sequence Number7016266
Product Code NJK
UDI-Device Identifier00896506002293
UDI-Public896506002293
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
P180007
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Device Explanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Study,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/15/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberSVS-V6-00
Device Lot NumberWS261272
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/17/2023
Supplement Date Received by Manufacturer11/15/2023
Initial Report FDA Received Date11/15/2023
Supplement Report FDA Received Date12/15/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured08/29/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient Age75 YR
Patient SexMale
Patient EthnicityNon Hispanic
Patient RaceWhite